California, 2011Tornado in California, June 1, 2011
June 1, 2011 · NWS STO · 1 event in 1 county or zone
A tornado touched down north of the Yuba City/Marysville metro area in Sutter and Yuba counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado touched down north of the Yuba City/Marysville metro area in Sutter and Yuba counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jun 1, 2:46 PM PST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 2:46 PM PST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
346 PM PDT WED JUN 1 2011
.SHORT TERM DISCUSSION...
COLD AND UNSTABLE DAY ACROSS INTERIOR NORTHERN CALIFORNIA WITH
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS AND RECORD TO NEAR
RECORD LOW MAXIMUM TEMPERATURES. THUNDERSTORMS MAY BRING SMALL
HAIL AND GUSTY WINDS ALONG WITH BRIEF HEAVY RAIN AND POSSIBLY
FUNNEL CLOUDS OR A TORNADO. A FUNNEL CLOUD WAS SPOTTED NEAR DAVIS A
LITTLE AFTER 2 PM. ADDITIONAL FUNNEL CLOUDS AND A TORNADO ARE POSSIBLE
THIS AFTERNOON AND EARLY THIS EVENING. ACTIVITY SHOULD TAPER OFF
AROUND SUNSET. SNOW LEVELS ARE DOWN TO AROUND 4000 FEET WITH THIS
SYSTEM WITH SEVERAL INCHES OF SNOW POSSIBLE OVER THE HIGHEST
ELEVATIONS. THE WINTER WEATHER ADVISORY IS IN EFFECT FOR WESTERN
PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH
THE LASSEN PARK AREA.
TEMPERATURES GENERALLY 15 TO 30 DEGREES BELOW NORMAL WITH NEAR
RECORD TO RECORD LOW MAXIMUM TEMPERATURES FOR JUNE 1ST WITH REDDING
A MAXIMUM TEMPERATURE OF 57 SO FAR TODAY WITH A RECORD LOW MAXIMUM
OF 59 SET IN 1898...60 WITH A RECORD OF 54 SET IN 1884 AT RED
BLUFF...62 TYING THE RECORD FROM 1967 AT DOWNTOWN SACRAMENTO...59
WITH A RECORD OF 64 SET IN 1967 AT SACRAMENTO EXECUTIVE
AIRPORT...64 WITH A RECORD OF 62 IN 1967 AT STOCKTON...64 WITH A
RECORD OF 60 IN 1967 AT MODESTO...AND 37 WITH A RECORD OF 38 IN
1967 AT BLUE CANYON.
PRECIPITATION SHOULD TAPER OFF AFTER SUNSET BUT SOME LINGERING
SHOWERS...ESPECIALLY OVER THE MOUNTAINS AND OVER THE NORTH AS A
SHORTWAVE MOVES ACROSS THE AREA ON THE BACK SIDE OF THE TROUGH
THURSDAY MORNING. TEMPERATURES WILL WARM ABOUT 5 TO 10 DEGREES
TOMORROW AFTERNOON WITH HIGHS IN THE MID 60S TO LOW 70S IN THE
VALLEY AND 40S IN THE MOUNTAINS DUE TO A WARMER AIR MASS AND MORE
SUNSHINE. TEMPERATURES ABOUT THE SAME TO A LITTLE WARMER ON
FRIDAY. PRECIPITATION THREAT SPREADS ACROSS INTERIOR NORTHERN
CALIFORNIA AGAIN OVER THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM
MOVES OUT OF THE GULF OF ALASKA AND DOWN OFF THE CALIFORNIA COAST.
TEMPERATURES DROP AGAIN ON SATURDAY TO 10 TO 20 DEGREES BELOW
NORMAL THE LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST.
.EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)
COLD UPPER LOW IS POSITIONED OFF THE CENTRAL CALIFORNIA COAST EARLY
SUNDAY THEN PROGGED TO EVENTUALLY SHIFT INLAND OVER CENTRAL/SOUTHERN
CALIFORNIA. MODELS DIFFER ON HOW QUICKLY TO PROGRESS LOW INLAND AND
SPECIFIC TRACK WHICH PUTS UNCERTAINTY IN PRECIP FORECAST. COOL
UNSETTLED WEATHER IS EXPECTED SUNDAY INTO MONDAY WITH THE BEST
INSTABILITY/UVM/UPPER LEVEL DIFFLUENCE SETTING UP OVER SOUTHERN
PORTIONS OF THE CWA AND IN THE SIERRA NEVADA. UPPER LOW SHIFTS INTO
THE GREAT BASIN LATER MONDAY AS LONG WAVE TROUGH REMAINS NEAR 120W.
WEAK IMPULSES PROGGED TO MOVE THROUGH TUESDAY INTO WEDNESDAY KEEPING
A THREAT OF SHOWERS OVER THE NORTHERN MOUNTAINS AND SIERRA NEVADA.
BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE EXTENDED
FORECAST PERIOD.
&&
.AVIATION...
CD UPR LOW FCST TO MOV THRU NORCAL NXT 24 HRS WITH SHWRS AND ISOLD
TSTMS...DCRSG TNGT. FOR NRN/CSTL MTNS AND CNTRL VLY...LCL MVFR CONDS
IN PCPN TIL 06Z BCMG ISOLD THU. OVR SIERNEV...WDSPRD MVFR WITH LCL
IFR/LIFR CONDS TIL 08Z THU THEN LCL MVFR/IFR POSS THU. W-NW FLOW ALF
WITH ISOLD S-SW SFC WND GSTS TO 30 KTS IN VCNTY OF STG SHWRS/TSTMS.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT PDT TONIGHT ABOVE 5000
FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.
&&
Hazardous weather outlook, Jun 1, 6:00 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT WED JUN 1 2011
CAZ013>019-063-064-066>069-021400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
A VERY COLD LOW PRESSURE SYSTEM WILL MOVE THROUGH THE PACIFIC AND
NORTHERN CALIFORNIA TODAY BRINGING WIDELY SCATTERED AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE
ESPECIALLY IN THE CENTRAL SACRAMENTO VALLEY AND FOOTHILLS. SEVERE
THUNDERSTORMS AND A SLIGHT THREAT OF FUNNEL CLOUDS OR WEAK TORNADOES
EXISTS. SNOWFALL OVER THE SIERRA CASCADE RANGE WILL CAUSE TRAVEL
DIFFICULTIES ABOVE 5000 FEET TODAY THROUGH THIS EVENING.
* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Jun 1, 4:10 PM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
510 PM PDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ROSEVILLE 38.76N 121.29W
06/01/2011 E0.25 INCH PLACER CA BROADCAST MEDIA
SMALL HAIL COVERING ROADWAYS ALONG INTERSTATE 80.
&&
KJLocal storm report, Jun 1, 4:38 PM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
538 PM PDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 5 NNE YUBA CITY 39.20N 121.59W
06/01/2011 YUBA CA LAW ENFORCEMENT
EMERGENCY MANAGER REPORTED TORNADO ON GROUND.
&&
KJSpecial weather statement, Jun 1, 4:55 PM PST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
555 PM PDT WED JUN 1 2011
CAZ015-016-020145-
GLENN CA-TEHAMA CA-BUTTE CA-
555 PM PDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BUTTE COUNTY IN NORTHERN CALIFORNIA
EXTREME SOUTHWESTERN CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA
NORTHEASTERN GLENN COUNTY IN NORTHERN CALIFORNIA
UNTIL 645 PM PDT
AT 548 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DURHAM. THIS STORM IS MOVING IN A
NORTHWESTERLY DIRECTION AROUND 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...WHICH
MAY ALSO ACCUMULATE ON ROADWAYS. IN ADDITION...HEAVY RAIN...GUSTY
WIND AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DURHAM...
LAT...LON 3988 12195 3959 12172 3949 12194 3978 12220
TIME...MOT...LOC 0053Z 180DEG 0KT 3956 12188
PCH
Local storm report, Jun 1, 5:00 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 PM PDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 3 W MARYSVILLE 39.16N 121.65W
06/01/2011 SUTTER CA TRAINED SPOTTER
OBSERVED TORNADO ON THE GROUND TO THE NORTH.
0540 PM TORNADO W SUTTER 39.16N 121.75W
06/01/2011 SUTTER CA TRAINED SPOTTER
OBSERVED TORNADO ON THE GROUND TO THE NORTHEAST.
&&
KJSpecial weather statement, Jun 1, 5:07 PM PST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
607 PM PDT WED JUN 1 2011
CAZ017-067-020145-
SACRAMENTO CA-EL DORADO CA-
607 PM PDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN EL DORADO COUNTY IN CENTRAL CALIFORNIA
NORTHEASTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
UNTIL 645 PM PDT
AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 5 MILES NORTHWEST OF LATROBE..MOVING SLOWLY TO
THE NORTHEAST.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SHINGLE SPRINGS...
EL DORADO HILLS AND CAMERON PARK...
LAT...LON 3879 12096 3872 12085 3861 12088 3854 12108
3862 12117
TIME...MOT...LOC 0107Z 167DEG 5KT 3859 12107
JHMLocal storm report, Jun 1, 5:30 PM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
630 PM PDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FOLSOM 38.68N 121.15W
06/01/2011 M0.50 INCH SACRAMENTO CA NWS EMPLOYEE
HALF INCH HAIL REPORTED IN FOLSOM. DURATION OF AROUND 5
MINUTES.
&&
KJTornado, Sutter
- When
- June 1, 5:30 PM PST to 5:33 PM PST
- Where
- Sutter County, 2.25 mi W of Berg to 1.34 mi E of Sunset
- Rating
- EF0
- Path length
- 5.13 mi
- Path width
- 10 yd
- Continued into
- Yuba, Ca (STO)
- Crop damage
- $50,000
- Reported by
- Public
- Coordinates
- 39.183, -121.672
At approximately 5:30 pm an EF0 tornado touched down north of Yuba City and moved northeast, crossing from Sutter County into Yuba County and thereby north of Marysville. There was little damage in the area that appeared to be caused by the tornado. The determining factor was the credible description and sequence of events by witnesses who saw the tornado develop and move through peach and walnut groves. There were no injuries nor fatalities.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299833.